Pennsylvania, 2007

Damaging Wind in Pennsylvania, May 26, 2007

May 26, 2007 · NWS PHI · 1 event in 1 county or zone

A severe thunderstorm knocked down a few trees and wires in Lower Merion Township.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A severe thunderstorm knocked down a few trees and wires in Lower Merion Township.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 26, 3:00 PM EST, 4 hours 15 minutes earlier.

Area forecast discussion, May 26, 3:00 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT SAT MAY 26 2007

.SYNOPSIS...
A FRONTAL BOUNDARY EXTENDED ACROSS SOUTHERN PENNSYLVANIA AND
SOUTHERN NEW JERSEY THIS AFTERNOON.  THE FRONT SHOULD LIFT TO THE
NORTH TONIGHT.  A COLD FRONT, LOCATED OVER THE UPPER MISSISSIPPI
RIVER VALLEY WILL MOVE TO THE EAST.  THAT FRONT IS EXPECTED TO REACH
EASTERN PENNSYLVANIA, NEW JERSEY AND THE UPPER DELMARVA ON MONDAY.
HIGH PRESSURE IS THEN FORECAST TO BUILD OVER THE REGION FOR TUESDAY,
WEDNESDAY AND THURSDAY.  ANOTHER COLD FRONT IS SLATED TO APPROACH
FROM THE NORTHWEST ON FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
BY 4:00 PM, SCATTERED CONVECTION HAD EITHER DEVELOPED OVER OR
DRIFTED INTO THE SUSQUEHANNA VALLEY FROM THE WEST.  MEANWHILE,
ISOLATED CONVECTION HAD DEVELOPED OVER EASTERN BALTIMORE COUNTY IN
MARYLAND AND AROUND FENWICK ISLAND, DELAWARE AND OCEAN CITY,
MARYLAND.

THE BULK OF THE PRECIPITATION FROM THE SUSQUEHANNA VALLEY SHOULD NOT
MAKE IT INTO OUR FORECAST AREA WHERE SOMEWHAT MORE STABLE AIR WAS
BUILDING DOWN FROM THE NORTH.  THE NATURE OF ANY PRECIP IN OUR
FORECAST AREA IN THE NEAR TERM WILL BE ISOLATED AT BEST.  AS A
RESULT, WEVE CONTINUED TO CARRY SLIGHT CHANCE POPS INTO TONIGHT.
MOST LOCATIONS WILL REMAIN DRY.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
CONDITIONS WILL BECOME A BIT MORE UNSTABLE AGAIN FOR SUNDAY.  IT
APPEARS AS THOUGH THE BEST CHANCES FOR PRECIP IN THE AFTERNOON AND
EVENING WILL BE ACROSS OUR NORTHERN COUNTIES AS A COLD FRONT
APPROACHES FROM THE NORTHWEST.  SPC WAS CONTINUING TO MAINTAIN THE
POCONOS, THE LEHIGH VALLEY AND NORTHWESTERN NEW JERSEY IN THEIR
SLIGHT RISK AREA FOR SEVERE WEATHER ON SUNDAY.

A MID LEVEL SHORT WAVE WAS LOCATED OVER THE DAKOTAS AND MINNESOTA
THIS AFTERNOON.  IT WILL PROGRESS TO THE EAST, AND THE AXIS OF THE
SHORT WAVE IS EXPECTED TO PASS TO OUR NORTH ON MONDAY MORNING.  THE
FEATURE WILL BEGIN TO PULL A COLD FRONT DOWN INTO OUR REGION AT THAT
TIME.  THE COLD FRONT WILL MAKE ITS WAY THROUGH OUR FORECAST AREA
RATHER SLOWLY ON MONDAY.  WEVE INCLUDED CHANCE POPS IN THE VCNTY OF
THE BOUNDARY.  BY LATE EVENING, THE FRONT SHOULD BE PASSING BEYOND
FENWICK ISLAND, DELAWARE AND SOME CLEARING WILL BEGIN TO TAKE PLACE
OVER EASTERN PENNSYLVANIA, NEW JERSEY, AND EVENTUALLY OVER
NORTHEASTERN MARYLAND AND DELAWARE.

COOLER AND DRIER AIR WILL BEGIN TO BUILD DOWN FROM THE NORTHWEST ON
MONDAY NIGHT AND TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A MID LEVEL RIDGE WILL BUILD UP OVER OUR REGION FOR THE MID WEEK
PERIOD AS A TROUGH DIGS OVER THE CENTRAL PART OF THE COUNTRY.  IT
APPEARS AS THOUGH WELL CONTINUE TO SEE DRY WEATHER CONDITION INTO
FRIDAY.

THE MID LEVEL TROUGH WILL WORK ITS WAY TO THE EAST AND IT IS
FORECAST TO BEGIN DISPLACING THE RIDGE DURING NEXT WEEKEND.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VSBY NOT RESTRICTED, BUT A LITTLE HAZY TODAY EAST OF THE
APPALACHIANS.  FLIGHT VSBY REPORTED TO BE ON THE ORDER OF 4-5SM
UNDER 3,000 FT.  CU HAVING TOUGH TIME DEVELOPING UNDER THE CANOPY OF
CI AND HAZE ATTM.  ON THE EDGE OF THE CI/HAZE CU IS FORMING.  LINE
OF CU STRETCHES ACROSS I-80 FROM PA INTO NJ AND NORTH.  NEAREST PCPN
ATTM IS OUTSIDE OF OUR TERMINAL AREA.  PAYING PARTICULAR ATTENTION
ALONG THE SEA BREEZE BOUNDARY TODAY.  SOME OF THE COMPUTER MODELS
SUGGESTING THAT ONCE THE SEA BREEZE SETS UP, SOME DEVELOPMENT WILL
TAKE PLACE ALONG IT IN NJ AND DE, RIGHT ALONG THE COAST SOMETIME
AFTER 20Z.  SO WILL CONTINUE TO WATCH THAT.  OTHERWISE THE FRONT IS
SLOWLY SAGGING SOUTH AND AN INCREASE THREAT OF SHOWERS AND TSTMS
WILL OCCUR ALONG THAT BOUNDARY.  WITH THE HOLIDAY WEEKEND HERE, SOME
ARE ANXIOUS TO DO A NICE CROSS COUNTRY FLIGHT.  IF SO, THE BEST CHC
OF ORGANIZED CONVECTION IS TO OUR WEST ESPECIALLY IN THE OHIO VALLEY
FOR TODAY THEN SHIFTS NORTHEAST INTO NEW ENGLAND ON SUNDAY INTO
MONDAY.  LIGHTNING STRIKES IN THE VICINITY OF LAKE ERIE.  THE BEST
CHANCE IN OUR TERMINAL AREA WILL BE SUNDAY NIGHT INTO MONDAY.
HOWEVER AIR-MASS SHOWERS AND PSBL TSTM COULD DEVELOP JUST ABOUT
ANYWHERE THIS AFTERNOON AND EARLY EVENING.

PREVAILING WINDS AT THE SFC WILL BE W-NW NORTH OF A DOV-BLM LINE AND
SW SOUTH OF IT TODAY THEN ALL AREAS VEERING BACK AROUND TO THE WEST
AND NW WITH THE FRONT SUNDAY AFTERNOON AND EVENING WITH SPEEDS LESS
THAN 10 KT EXCEPT GUSTING TO 25 KT FOR A COUPLE HOURS SUNDAY NIGHT
WITH THE FROPA.

SPRAWLING SFC HIGH WILL COVER THE REGION TUESDAY INTO THURSDAY.
ANOTHER FRONT WILL SWEEP THROUGH THE REGION BY SATURDAY WITH A MUCH
BETTER CHANCE OF ORGANIZED SHOWERS.

THNX ISP CWSU FOR BRIEF.

&&

.MARINE...
PRETTY NICE MEMORIAL DAY WEEKEND ON THE WATER SO FAR AND NOT
ANTICIPATING MUCH OF A CHANGE.  THE ONLY PLACE WHERE WEATHER WILL
TURN SOUR IS IN THE VICINITY OF SHOWERS AND POSSIBLE TSTMS.  NOT
WELL ORGANIZED THREAT BUT RATHER MORE SCATTERED.  A WEAK FRONT IS
ALONG OUR SNJ AND DEL COASTS.  THIS, IN CONCERT WITH A SEA BREEZE
DEVELOPMENT COULD TRIGGER SHOWERS/TSTMS THIS AFTERNOON.  THE AREAS
MOST LIKELY FOR DEVELOPMENT WOULD BE FROM COASTAL OCEAN COUNTY SOUTH
TO CAPE MAY AND ACROSS THE BAY TO COASTAL DELAWARE.

SMALL SEAS ON THE OCEAN WITH A SLIGHT SOUTHEAST TO SOUTH MOTION AND
SEA SURFACE TEMPERATURE OF 61 DEGREES.  INSIDE DELAWARE BAY LESS
THAN A FOOT ON THE DEL SIDE WITH WATER TEMPERATURE 66.

THE FRONT TO OUR NORTH WILL DROP SOUTH AND THEN WASH OUT BUT ANOTHER
IS FORECAST TO PUSH DOWN FROM THE NORTH SUNDAY NIGHT AND MONDAY.
THERE WILL BE SOME SLIGHT COLD AIR BEHIND IT SO A GUST TO 25 KTS IS
POSSIBLE WITH THE FRONTAL PASSAGE AND BRIEFLY HIGHER SEAS, THEN BOTH
WIND AND SEAS SUBSIDE AGAIN TUESDAY INTO THURSDAY.  THE NEXT, AND
MUCH BETTER CHANCE OF ORGANIZED SHOWERS AND TSTMS WILL COME TOWARD
THE END OF NEXT WEEK.

NOTE: EXERCISE CARE ON THE WATERWAYS THIS HOLIDAY. WE TEND TO TAKE
MORE CHANCES WHEN THE CONDITIONS ARE NICE.

&&

.EQUIPMENT...
PARTS HAVE ARRIVED FOR THE 88-D AND EL TECHS AT THE SITE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINO
AVIATION/MARINE/EQUIPMENT...EBERWINE
Hazardous weather outlook, May 26, 3:58 AM EST, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
458 AM EDT SAT MAY 26 2007

NJZ001-007>010-PAZ054-055-060>062-067>069-271000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
458 AM EDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES OF NORTHERN NEW
JERSEY AND EASTERN PENNSYLVANIA LISTED IMMEDIATELY ABOVE.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES THIS AFTERNOON MAINLY WILL BE IN THE UPPER 80S
AWAY FROM THE OCEAN, BAYS, AND HIGHER TERRAIN. SOME PEOPLE,
PARTICULARLY THE ELDERLY, INFIRM, OR VERY YOUNG, AND ESPECIALLY
THOSE IN URBAN SETTINGS, WILL NOT BE ACCLIMATED TO SUMMERY WEATHER
YET AND MAY NOT TOLERATE THE HEAT WELL. EVERYONE SHOULD EXERCISE
COMMON-SENSE SAFETY RULES WHEN THE TEMPERATURE APPROACHES 90
DEGREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE
AREA SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-271000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
458 AM EDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES OF
DELAWARE, NORTHEAST MARYLAND, AND CENTRAL AND SOUTHERN NEW JERSEY
LISTED IMMEDIATELY ABOVE.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES THIS AFTERNOON MAINLY WILL BE IN THE UPPER 80S
AWAY FROM THE OCEAN AND BAYS. SOME PEOPLE, PARTICULARLY THE
ELDERLY, INFIRM, OR VERY YOUNG, AND ESPECIALLY THOSE IN URBAN
SETTINGS, WILL NOT BE ACCLIMATED TO SUMMERY WEATHER YET AND MAY
NOT TOLERATE THE HEAT WELL. EVERYONE SHOULD EXERCISE COMMON-SENSE
SAFETY RULES WHEN THE TEMPERATURE APPROACHES 90 DEGREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-271000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
458 AM EDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY AND THE ATLANTIC
COASTAL WATERS OF NEW JERSEY AND DELAWARE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
May 26, 7:15 PM EST
Where
Montgomery County, Bryn Mawr
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.020, -75.320

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35468.